Hi, my doctor recently dx me with fibromyalgia and I am not sure that is what I have. My mucles in my arms swell up and cramp up after using them. They are hard and tight and they really hurt. The muscles in my sides and legs do the same. I had recent bloodwork 2 months ago that showed a tsh if 14 and I was placed on synthroid 100mg and this seemed to have started after I started taking the synthroid. My doctor put me on Lyrica this week.
If you go through prior posts, someone had commented that amoural (I'm not getting the name quite right), the alternative thyroid med for synthroid works betters in some people and cases. It was a while back in late Aug or Sept (maybe oct). Visual swelling isn't part of FM. Did the synthroid fix any symptoms? Can you go off it and see if it's the cause of the new problems? Lyrica has it's own set of potential side effects, so you might want to nail down the synthroid question first. Have you been tested for other things, like hasimotos and other stuff to rule anything else out?
I was told that I had Hashimotos and that my thryroid burned itself out. My doctor said that it is common to have hypothyroid and fibromyalgia at the same time and that I need to take both meds. He told me to give it atleast 6 months to feel better. I just don't know, I can barley get through a 12 hour workday without being in such pain. Does it get any better?
Just adding a comment about the lyrica.
I was on lyrica and had side effects, I noticed the swelling in my legs arms, and additional pain in my elbows, wrist, knees and ankels. I finally related lyrica with migraines and immediately stop taking it.
You ask, does it get better???
I can remember having seven weeks in '03 of a pain free life after rec'v Dilaudid at one of many emergency room visits. It hasn't gotten better for me, I've had to stop working and I'm now rec'v disablity.
The stress alone of having a job was to much for me, getting ready for work was painful, I could not contiue to do it. My entire life has changed tremdously! I have never consider myself to be a quiter and I've had to come to realize that I'm not who I use to be and have had to eliminate certain things that I could do, and make major life style changes (down the bare minimal) just to survive.
I was a hard worker, organized, proud, good mother and wife, friend, daughter, sister, a person with very high standards, I was often teased about my character. Able to multi-task, run a tight ship at home and at the office. If there was some palce to go or something that need attention, I was on it.
"FMS" has basically tried to destroy me!
I than and now have a stabbing pain in the upper right side of my back. At times I will flinch, twitch, and drop things held in my right hand.
For I while I thought I had a stroke, because my right side what partically paralized. I had to go through pyhsical therapy to regain strength and learn how to live with the pain.
I experience muscle stiffness especially in the morning, and if I'm alittle more active through out the day, the next day is when I'll pay for it. I daily deal with burning, itching, tmj, confusion, aching all over my body. I just down right feel crazy in the head and body!
Me87 what makes you question the dx's.?
What type of dr. dx'd you? I was told that a RA had to dx you. Is that who dx you?
There is a thin line with "FMS" and other illness, is this why you're questioning dx.?
I truly hope that my story has help.
My advice is to, try and stay in control of your situation.
I was tested for hasimoto as an *alternative* to CFS. Again, I would nail down which thyroid med to take (the other one i mentioned may make all the difference), and work on the hasto before starting lycria. (Just my opinion.) What about the other questions I asked...?
I still have some pain all over and had a stabbing back pain yesterday., a bit less today. I started Lyrica about 10 days ago and I am sleepy as hell right now. Perhaps it has helped and will continue to. Watch the sx and make sure it starts working for you. Take it slowly, only up it one a week. I am on 2 a day now and am as droopy as dogs ears.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.